|Avoiding facial wasting.
Oct 18, 2003
I am currently taking Trizivir w/ good results(t-cells 1350 viral load undetectable). I've been positive for 10 years and began Trizivir as my 1st drug 2years ago. I do not have facial wasting but am very concerned about it in the future. I know this class of drugs is considered a major culprit. My question is: If I were to notice facial wasting what would be my best course of action to stop it?
Response from Dr. Moyle
Possibly yes. The suitability of a treatment break all depends on how low your CD4 has been in the past.If it has been <200 a break is too risky. Treatment switches are the next question...removing the thymidine analog (AZT). Replacement with tenofovir may not be a good idea as a combination of tenofovir+abacavir+3TC has recently shown poor results as inital therapy. Replacing AZT with efavirenz or atazanavir may be an option and would make the regimen once daily. On a cheerier note, it may never happen.
lost 45 lbs what's next ?
- What Do The Open Sores Look Like In Your Mouth When You Get Hiv?
- Can A Dentist Refuse To Treat Someone With Hiv?
- Hiv And Cause Of Hair Falling Out
- Can You Get Hep C Threw A Very Small Amount Of Blood Contact?
- Can Breast Milk Transmit Hiv To An Adult?
- Could Simple Cholesterol Test In Clinic Show Presence Of Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.